Journal of Symbolic Logic

Some natural decision problems in automatic graphs

Dietrich Kuske and Markus Lohrey

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


For automatic and recursive graphs, we investigate the following problems:

  • (A) existence of a Hamiltonian path and existence of an infinite path in a tree
  • (B) existence of an Euler path, bounding the number of ends, and bounding the number of infinite branches in a tree
  • (C) existence of an infinite clique and an infinite version of set cover
The complexity of these problems is determined for automatic graphs and, supplementing results from the literature, for recursive graphs. Our results show that these problems
  • (A) are equally complex for automatic and for recursive graphs (Σ11-complete),
  • (B) are moderately less complex for automatic than for recursive graphs (complete for different levels of the arithmetic hierarchy),
  • (C) are much simpler for automatic than for recursive graphs (decidable and Σ11-complete, resp.).

Article information

J. Symbolic Logic, Volume 75, Issue 2 (2010), 678-710.

First available in Project Euclid: 18 March 2010

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


Kuske, Dietrich; Lohrey, Markus. Some natural decision problems in automatic graphs. J. Symbolic Logic 75 (2010), no. 2, 678--710. doi:10.2178/jsl/1268917499.

Export citation